Aa
A
A
A
Close
Vitamins & Supplements Community
364 Members
Avatar universal

Eye twitching and having a vibration-like feeling in my penis.

Hi there, so I started taking multivitamins about 4 days ago, and ever since I've been having these occurrences.
I'm turning 18 next month and I'd say i'm in a good shape if that matters.
I Thought it would be a good idea since it's becoming cold again and I've always had a weak immune system.
Should I just stop taking them and start eating more fruits and veggies?
2 Responses
Avatar universal
It might be this brand of multivitamin that's bothering you, if that's what it is.  Stop taking them, and if what's bothering goes away you'll know it's the vitamin.  Of course, it's always better to get your nutrients from foods, but a multivitamin, if it's a good one, is a good idea for most.  At your age you probably don't need one with much potency, but our food supply today almost guarantees some deficiencies.  The food is grown far away, meaning it takes time to get to the store and more time to get to us, and with the passage of time nutrients disappear.  If you're not buying organically grown food, the soil the food is grown in isn't nutrient rich, so you might lose something there.  If you're preparing foods in ways that destroy some of their value, you're losing things.  A multivitamin is a prophylactic to just supplement a bit your diet, but it has to be a good vitamin that is well absorbed and well formulated.  You also want to make sure any supplements you take don't have additives that are toxic or interfere with absorption, which most inexpensive vitamins have in them.  Some of these additives could be causing you problems as well.  
Avatar universal
@bromad - First, if you are having an unexpected side effect to any supplement, you should discontinue use immediately and have a conversation with your doctor about what could be going on.

If you decide to discontinue use, see if the twitching goes away. I'm not sure what you mean by "vibrating like feeling".

Twitching can sometimes be caused by "benign fasciculation syndrome". I get it from time to time in various parts of my body: eyelids, arms, legs, etc. I spoke to my GP about it, who referred me to a neurologist, who ultimately gave this BFS diagnosis after ruling out other causes.

On my own reading, I noted that diet can sometimes influence the twitching. In particular, magnesium seemed to be mentioned often. Make sure that your diet is well-balanced despite the multivitamin; remember, it is a supplement to, not a replacement of, a normal diet.

If your doctor gives you the go-ahead and rules out any other causes for the reaction, you can discuss trying another brand of multivitamin. That said, do your homework; multivitamins are very controversial. It's worth spending some time reading about different types of MVs, the cases for and against them, and finally considering the reviews of particular brands.

Yours in good health.
Have an Answer?
Top General Health Answerers
363281 tn?1518219421
Nelson, New Zealand
Avatar universal
Arlington, VA
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
In this unique and fascinating report from Missouri Medicine, world-renowned expert Dr. Raymond Moody examines what really happens when we almost die.
Think a loved one may be experiencing hearing loss? Here are five warning signs to watch for.
When it comes to your health, timing is everything
We’ve got a crash course on metabolism basics.
Learn what you can do to avoid ski injury and other common winter sports injury.
Here are the pros and cons of the top fad diets and weight loss plans of the year.